MAUDE Adverse Event Report: ZIMMER SURGICAL SA UNIVERSAL OSCILLATING SAW ATTACH; BURRING POWER TOOL ATTACHMENT

ZIMMER SURGICAL SA UNIVERSAL OSCILLATING SAW ATTACH; BURRING POWER TOOL ATTACHMENT
Catalog Number 89-8509-450-60
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2: foreign - czechia.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the oscillating saw attachment stopped working during surgery.Surgery was completed with a different power system.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5 g3, g6, h2, h3, h6, h10, h11.Review of the most recent repair record determined: worn oscillator, the part that holds the blade is dented, rotation was stalling, ratchet cracked and ramp nut and seal worn.The components were replaced to resolve the reported issue.Review of the previous repair record identified no related repairs to the reported event.The device was tested and found to be functioning to specifications prior to release to the customer.Review of complaint history identified additional similar complaints for the reported item and no additional complaints for the reported part and serial combination.The root cause of the reported event is attributed to component failure from repeated use.As referenced in the relevant ifu, the zimmer universal power system should be returned every 12 months for inspection and preventive maintenance.Annual factory calibration checks are strongly recommended to verify continued performance.If any further information is found which would change or alter any conclusions or information, a follow-up report will be filled accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
UNIVERSAL OSCILLATING SAW ATTACH
Common Device Name
BURRING POWER TOOL ATTACHMENT
Manufacturer (Section D)
ZIMMER SURGICAL SA
3, ch. du pre fleuri
1228 plan-les-ouates
geneva
Manufacturer (Section G)
ZIMMER SURGICAL SA
3, ch. du pre fleuri
1228 plan-les-ouates
geneva
Manufacturer Contact
jennifer rapsavage
56 e. bell drive
warsaw, IN 46582
5745260384
MDR Report Key22492698
Report Number0008031000-2025-00099
Device Sequence Number4134487
Product Code HAB
UDI-Device Identifier00889024354913
UDI-Public(01)00889024354913
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number89-8509-450-60
Device Lot Number5011522
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by Manufacturer12/18/2025
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown